MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING LEFT 10 MM; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING LEFT 10 MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: japan.D10: 42-5320-067-01, tibia cemented 5 degree stemmed left size d, 67030119.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that during the surgery, multiple attempts were made to insert a 10mm articular surface implant while carefully maintaining the correct insertion direction.Despite these efforts, the backside of the implant became deformed, preventing successful placement.Ultimately, the procedure was completed successfully with an alternative 10mm articular surface.Attempts have been made, and all available information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6; complaint can be confirmed.Visual examination of the returned product identified one corner of the dovetail side is fractured off.The dovetail itself is damaged and is compressed and flared on both sides.The extractor slot is also nicked and gouged.Dimensional analysis of the product determined that the product, where measured, was conforming to print specifications.Device was submitted for further analysis.Analysis determined: no significant damage is noted on the superior side but on the inferior side, the edge of the medial condyle is apparently fractured off.The fractures on the medial condyle are also surrounded by several similarly shaped gouges, as if the item was struck repeatedly against a hard object in that area.The fracture itself does not appear to be a sudden clean fracture, but possibly the results of several blows causing a pinching or tearing effect.It was noted that the locking mechanism was flared or flattened or dented and part of the locking mechanism is gouged along the side.Conclusion: it cannot be determined what prevented the bearing surface from inserting and seating properly, but the failure to properly seat resulted in damage to the locking mechanism by repeated mispositioned contact with the tibial tray.Damage from the unsuccessful attempts to seat the bearing potentially eventually made it impossible to properly seat the bearing, at which point replacing the bearing was necessary.The device history record was reviewed and no discrepancies relevant to the reported event were found.Root cause has been identified as a failure to follow instructions.Damage to the articular surface can occur if the articular surface is not correctly placed and oriented before pushing it using the inserter instrument.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING LEFT 10 MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22372429
Report Number3007963827-2025-00263
Device Sequence Number17304317
Product Code MBH
UDI-Device Identifier00889024235045
UDI-Public(01)00889024235045(17)291025(10)66972874
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42512000410
Device Lot Number66972874
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/06/2025
Supplement Date Received by Manufacturer12/09/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown